Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 143, NWS St. Louis, MO

June 13, 2005Lincoln County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 3:30 PM CDT for Lincoln County, Warren County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 3:30 PM CDT (20:30 UTC)
Expired
Jun 13, 2005, 4:15 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Lincoln County, MO, Warren County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:55 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132029 RRA
SVRLSX
MOC113-219-132115-
/O.NEW.KLSX.SV.W.0143.050613T2030Z-050613T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WRIGHT CITY...AND MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROY
  MOSCOW MILLS
  WINFIELD

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3912 9070 3904 9071 3894 9068 3894 9078
      3889 9082 3891 9094 3889 9097 3879 9099
      3873 9108 3884 9118 3918 9073

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 132041
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT MON JUN 13 2005

MOC113-219-132115-
/O.CON.KLSX.SV.W.0143.000000T0000Z-050613T2115Z/
WARREN MO-LINCOLN MO-
341 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
SOUTHEASTERN LINCOLN AND EASTERN WARREN COUNTIES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
OVER WRIGHT CITY...MOVING NORTHEAST AT 30 MPH.  A TRAINED STORM 
SPOTTER REPORTED PENNY SIZED HAIL IN WRIGHT CITY AT APPROXIMATELY 
335 PM.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WINFIELD AND FOLEY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3912 9070 3904 9071 3894 9068 3894 9078
      3889 9082 3891 9094 3889 9097 3879 9099
      3873 9108 3884 9118 3918 9073

$$

CARNEY
000 
WWUS53 KLSX 132055
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT MON JUN 13 2005

MOC219-132104-
/O.CAN.KLSX.SV.W.0143.000000T0000Z-050613T2115Z/
WARREN MO-
354 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...

AT 354 PM WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAD 
MOVED OUT OF WARREN COUNTY.

LAT...LON 3912 9070 3904 9071 3895 9068 3895 9077
      3890 9081 3891 9094 3887 9098 3888 9111
      3917 9073

$$

MOC113-132115-
/O.CON.KLSX.SV.W.0143.000000T0000Z-050613T2115Z/
LINCOLN MO-
354 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
SOUTHEASTERN LINCOLN COUNTY...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER MOSCOW MILLS...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WINFIELD AND FOLEY.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3912 9070 3904 9071 3895 9068 3895 9077
      3890 9081 3891 9094 3887 9098 3888 9111
      3917 9073

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 13, 1:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 11:41 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 AM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1141 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.  THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS...
WITH LARGE HAIL AND ISOLATED TORNADOES AS ADDITIONAL THREATS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE AFTERNOON
FOR AREAS MAINLY IN NORTHEAST AND CENTRAL MISSOURI AS AN UPPER LEVEL
DISTURBANCE APPROACHES...WITH THIS ACTIVITY SPREADING EASTWARD AND
INTENSIFYING.  THE STORMS WILL THEN CONTINUE THROUGH THE EVENING
HOURS...EVENTUALLY SPREADING THROUGHOUT THE AREA...BEFORE WEAKENING
OVERNIGHT.  THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:08 PM CDTSevere Thunderstorm WarningLSXMarion52 min
Jun 13, 3:37 PM CDTSevere Thunderstorm WarningLSXCallaway39 min
Jun 13, 4:00 PM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike45 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery40 min
Jun 13, 4:15 PM CDTTornado WarningLSXAudrain, Pike45 min
Jun 13, 4:18 PM CDTSevere Thunderstorm WarningLSXLincoln17 min
Jun 13, 4:22 PM CDTSevere Thunderstorm WarningLSXOsage40 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningLSXWarren60 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningLSXGasconade64 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningLSXSaint Charles60 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningLSXPike49 min
Jun 13, 5:13 PM CDTSevere Thunderstorm WarningLSXFranklin62 min
Jun 13, 5:16 PM CDTSevere Thunderstorm WarningLSXLincoln34 min
Jun 13, 5:23 PM CDTSevere Thunderstorm WarningLSXSaint Louis67 min
Jun 13, 5:32 PM CDTSevere Thunderstorm WarningLSXWarren28 min
Jun 13, 5:57 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
Jun 13, 6:08 PM CDTSevere Thunderstorm WarningLSXFranklin54 min
Jun 13, 6:22 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis54 min
Jun 13, 6:36 PM CDTSevere Thunderstorm WarningLSXJefferson50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.